MAUDE Adverse Event Report: SCIENTIA VASCULAR SOCRATES; CATHETER

SCIENTIA VASCULAR SOCRATES; CATHETER
Model Number 01370
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a neurovascular procedure the physician was using a socrates 038 catheter in conjunction with a red 72 catheter as well as an aristotle colossus wire.The socrates catheter and colossus wire tracked nicely and got where it was needed, however, when the physician tried to advance the red 72 catheter it would not go.The physician then applied suction using the socrates but the clot was too large.The physician tried to remove the socrates catheter but it got stuck and broke at the distal 1/3 of the catheter.The physician was able to get the catheter piece out by applying suction using the red 72 catheter.The physician also noted a lot of tortuosities in the vessel and a stenosis in the common carotid artery.There was no harm to the patient as a result of the malfunction and the procedure was subsequently completed with other products.
 
Additional Manufacturer Narrative
A review of the manufacturing lot was conducted and all tests and inspections met the acceptance criteria for lot release.Confirmation with the sales representative in email on 06nov2025 revealed that the proximal portion of the catheter had been discarded.

Brand Name
SOCRATES
Common Device Name
CATHETER
Manufacturer (Section D)
SCIENTIA VASCULAR
2460 south 3270 west
west valley city UT 84119
Manufacturer (Section G)
SCIENTIA VASCULAR
2460 south 3270 west
west valley city UT 84119
Manufacturer Contact
joshua verlac
2460 south 3270 west
west valley city, UT 84119
MDR Report Key23663103
Report Number3009546466-2025-00017
Device Sequence Number8910167
Product Code NRY
UDI-Device Identifier00818075010776
UDI-Public00818075010776
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K223913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number01370
Device Catalogue NumberSC038-156-001
Device Lot Number033459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Initial Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENUMBRA RED 72 REPERFUSION CATHETER; SCIENTIA VASCULAR ARISTOTLE COLOSSUS GUIDEWIRE
Patient SexUnknown